Dec 11, 2002
Is diarreha and vomiting normal 1st time side effects when just starting on meds?
Response from Dr. Henry
Gastrointestinal side effects are the most common type of problem encountered by persons starting HIV meds. Vomiting is not as common as just a nauseated feeling with perhaps fullness and extra gas with some loss of appetite. Loose stools with extra gas for a while is also more common than frank diarrhea. Many of those side effects will decrease during the first several weeks on treatment or can be managed with other medications. A small percentage of patients continue to have troublesome side effects of that nature that would prompt a change to an alternative regimen. KH
hiv and asthmatic
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.